Alert archive / Massachusetts / Small Craft Advisories in 2012
Small Craft Advisory 62, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 31, 2012, 3:16 AM EDT. It took effect at Jul 31, 2012, 6:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2012, 3:16 AM EDT (07:16 UTC)
- In effect from
- Jul 31, 2012, 6:00 PM EDT
- Expired
- Aug 1, 2012, 2:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
731 WHUS71 KBOX 310716 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 316 AM EDT TUE JUL 31 2012 ANZ250-254>256-311600- /O.NEW.KBOX.SC.Y.0062.120731T2200Z-120801T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 316 AM EDT TUE JUL 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY. * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
630 WHUS71 KBOX 311611 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1211 PM EDT TUE JUL 31 2012 ANZ250-254>256-010015- /O.CON.KBOX.SC.Y.0062.120731T2200Z-120801T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1211 PM EDT TUE JUL 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
497 WHUS71 KBOX 312034 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 434 PM EDT TUE JUL 31 2012 ANZ250-254-255-010445- /O.EXT.KBOX.SC.Y.0062.120731T2200Z-120801T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 434 PM EDT TUE JUL 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-010445- /O.EXT.KBOX.SC.Y.0062.120731T2200Z-120801T1400Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 434 PM EDT TUE JUL 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
232 WHUS71 KBOX 010122 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 922 PM EDT TUE JUL 31 2012 ANZ232>235-010600- /O.EXB.KBOX.SC.Y.0062.000000T0000Z-120801T0600Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- 922 PM EDT TUE JUL 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-010930- /O.CON.KBOX.SC.Y.0062.000000T0000Z-120801T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 922 PM EDT TUE JUL 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-010930- /O.CON.KBOX.SC.Y.0062.000000T0000Z-120801T1400Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 922 PM EDT TUE JUL 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
082 WHUS71 KBOX 010453 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1253 AM EDT WED AUG 1 2012 ANZ232>235-010600- /O.CAN.KBOX.SC.Y.0062.000000T0000Z-120801T0600Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- 1253 AM EDT WED AUG 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED. $$ ANZ256-011200- /O.EXT.KBOX.SC.Y.0062.000000T0000Z-120801T1200Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1253 AM EDT WED AUG 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-011300- /O.CON.KBOX.SC.Y.0062.000000T0000Z-120801T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1253 AM EDT WED AUG 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
727 WHUS71 KBOX 011451 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1051 AM EDT WED AUG 1 2012 ANZ250-254-255-011800- /O.CON.KBOX.SC.Y.0062.000000T0000Z-120801T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1051 AM EDT WED AUG 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST AROUND WINDS 10 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
459 WHUS71 KBOX 011806 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 206 PM EDT WED AUG 1 2012 ANZ250-254-255-011915- /O.EXP.KBOX.SC.Y.0062.000000T0000Z-120801T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 206 PM EDT WED AUG 1 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS SHOULD CONTINUE TO DIMINISH THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 3:05 AM EDT, 11 minutes earlier.
Area forecast discussion, Jul 31, 3:05 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
305 AM EDT TUE JUL 31 2012
.SYNOPSIS...
LOW PRESSURE MOVING UP THE COAST SHOULD COME CLOSE ENOUGH TO BRING
SHOWERS OR A THUNDERSTORM TO SOUTHEAST NEW ENGLAND LATER TODAY AND
TONIGHT...AND PERHAPS TO RHODE ISLAND AND THE REST OF EASTERN
MASSACHUSETTS AS WELL. WARMER AND MORE HUMID WEATHER IS EXPECTED
FOR THE MIDDLE AND END OF THE WEEK ALONG A SERIES OF DISTURBANCES
USHERING SCATTERED SHOWERS OR THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
3 AM UPDATE...
LOW CLOUDS COVER MUCH OF CT VALLEY AND PARTS OF S COAST EARLY THIS
MORNING. SO FAR THEY HAVE AVOIDED REST OF AREA AND THAT SHOULD BE
CASE THROUGH DAYBREAK DUE TO HIGH CLOUD SHIELD LIFTING N INTO
SOUTHERN NEW ENGLAND. THIS SHOULD ALSO PREVENT FOG FROM BECOMING
WIDESPREAD.
OUR ATTENTION THEN TURNS TO OUR S AS A POTENT MID LEVEL SHORT WAVE
AND SURFACE LOW LIFT NE FROM MID ATLANTIC REGION TODAY. 00Z NAM
AND GFS HAVE SHOWN A WESTWARD TREND FROM PREVIOUS RUNS AND TAKE
LOW NEAR OR SE OF NANTUCKET /THOUGH GFS IS FASTER IN DOING SO/.
BOTH MODELS BRING AXIS OF 2 TO 2.25 INCH PRECIPITABLE WATER UP
COAST ONTO CAPE COD TOWARD EVENING AND INDICATE FAIRLY STRONG MID
LEVEL FRONTOGENESIS. ALL OF THIS TRANSLATES TO MORE WESTWARD
EXTENT OF PRECIPITATION...BUT PER HPC DISCUSSION BOTH MODELS MAY
BE SUFFERING FROM GRID SCALE FEEDBACK AND PREFERENCE IS FOR MORE
PROGRESSIVE 30/12Z ECMWF WHICH KEEPS BULK OF RAINFALL OFFSHORE.
THAT SAID...WE DO NOT FEEL TOTALLY COMFORTABLE DISCOUNTING WETTER
SOLUTION. WATER VAPOR LOOP SHOWS STRONG MOISTURE FEED ORIGINATING
FROM BAHAMAS WITH GOOD AMOUNT OF CONVECTION DEVELOPING OFF
CAROLINAS. SO FAR GFS HAS A GOOD HANDLE ON THIS CONVECTION AND IS
FASTEST IN BRINGING MEASURABLE RAINFALL TO S COAST EARLY THIS
AFTERNOON AS SHORT WAVE LIFTS UP COAST. AS A RESULT WE INCREASED
POPS AROUND CAPE COD AND ISLANDS THIS AFTERNOON AS THETA-E PLUME
APPROACHES. COULD SEE SHOWERS WITH LOCALLY HEAVY RAIN IN THESE
AREAS.
ELSEWHERE CLOUDINESS SHOULD DOMINATE TODAY...THOUGH WE EXPECT LOW
CLOUDS TO ERODE THIS MORNING AND GIVE WAY TO MID AND HIGH CLOUDS.
FORECAST HIGHS ARE A BLEND OF NAM/GFS MOS IN 70S TO AROUND 80 WITH
ONSHORE FLOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
WHILE WE ARE NOT COMPLETELY BUYING INTO STRONGER NAM/GFS SOLUTION...
SATELLITE AND RADAR TRENDS WOULD SUGGEST AT LEAST SOME RAINFALL
WILL WORK ITS WAY INTO MUCH OF RI AND EASTERN MA TONIGHT. FOCUS
FOR STEADIER RAINFALL SHOULD BE ACROSS SE MA WHERE WE COULD SEE
LOCALLY HEAVY RAINFALL ASSOCIATED WITH THETA-E RIDGE. HIGHEST POPS
/60-70 PERCENT/ ARE FOCUSED INSIDE I-495 CORRIDOR AND DROP OFF QUICKLY
TO W WHERE LITTLE IF ANY LIFT SHOULD BE PRESENT.
EXPECT LOW CLOUDS TO REFORM TONIGHT NEAR CT RIVER VALLEY DUE TO
CONTINUED ONSHORE FLOW.
LOWS TONIGHT ARE CLOSER TO GFS MOS WHICH FITS PATTERN BEST...NEAR
60 IN THE FAR NW ZONES TO UPPER 60S SE.
LOW PRESSURE WILL QUICKLY EXIT WED MORNING BUT NEXT SHORT WAVE
OVER GREAT LAKES AND ITS ASSOCIATED FRONT APPROACH SOUTHERN NEW
ENGLAND DURING AFTERNOON. SHOULD BE ENOUGH HEATING TO ALLOW FOR
MARGINAL INSTABILITY ACROSS INTERIOR BUT CONDITIONS ARE CERTAINLY
MORE FAVORABLE FOR CONVECTION TO DEVELOP W OF NEW ENGLAND.
INCLUDED LIKELY POPS NEAR BERKSHIRES AND CHANCE POPS FOR ALL BUT
SE NEW ENGLAND /GIVEN LOW LEVEL SW FLOW/.
POTENTIAL FOR SEVERE WEATHER IS LOW GIVEN RELATIVELY LOW CAPE /UP
TO 1000 J/KG/...WEAK SHEAR AND POOR MID LEVEL LAPSE RATES. AM MORE
CONCERNED ABOUT LOCALIZED FLASH FLOOD POTENTIAL DUE TO LONG LEAN
CAPE PROFILE...DEPTH OF WARM CLOUD LAYER AND WEAK WIND FIELD.
FORECAST HIGHS ARE CLOSER TO WARMER NAM MOS GIVEN EXPECTED
SUNSHINE...MAINLY IN 70S AND 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* WED NGT INTO THURS NGT LOOKS TO REMAIN DRY
* BECOMING HOT AND HUMID FRIDAY WITH CONTINUED QUIET WX
* FRONTAL BOUNDARY ACROSS THE RGN SATURDAY INTO SATURDAY NGT
* QUIET FOR SUNDAY...WITH ANOTHER DISTURBANCE FOLLOWING INTO MONDAY
MODEL DIAGNOSIS...
DETERMINISTIC AND ENSEMBLE FCST MEMBERS HIGHLIGHT THE BREAKDOWN OF
THE NERN CONUS H5 TROF BY THE END OF THE WEEK IN RESPONSE STRONG POS
HEIGHT ANOMALIES ACROSS GREENLAND SUBSEQUENTLY STRENGTHENING THE
BERMUDA HIGH AND LOW-LVL SLY FLOW ALONG THE WRN PERIPHERY. WHILE AN
ACTIVE PATTERN IS EXPECTED FOR THE EARLY PART OF THE FCST PD WITH
SEVERAL DISTURBANCES ROTATING THRU THE H5 TROF...MORE HOT AND HUMID
CONDITIONS /ABOVE NORMAL TEMPS/ WITH THE SLY LOW-LVL FLOW ARE
ANTICIPATED BY WEEKS END INTO THE WEEKEND AS THE MID-UPR LVL FLOW
REGIME BECOMES MORE ZONAL ALLOWING THE ENHANCED BERMUDA HIGH TO
INTERACT WITH THE MEAN RIDGE /SLIGHTLY STRENGTHENING DURING THE FCST
PD/ ACROSS THE SRN ROCKIES/SRN PLAINS.
AMONGST THE DETERMINISTIC MDL SOLNS THERE IS FAIRLY GOOD AGREEMENT.
SOME DISCREPANCIES EXIST IN REGARDS TO THE STRENGTH AND PLACEMENT OF
AN OFFSHORE DISTURBANCE THURSDAY /SPECIFICS AS TO IMPACTS ALONG THE
S-SE SHORELINES OF NEW ENGLAND IS UNCERTAIN/...FOLLOWED BY THE
STRENGTHENING H5 BERMUDA HIGH...AND FINALLY A DISTURBANCE ACROSS THE
RGN NEXT MONDAY. A BLEND OF THE FCST GUIDANCE SEEMS WARRANTED...BUT
WILL LEAN MORESO TOWARDS THE SLOWER 30/12Z ECMWF SOLN FOR THE LATE
PD SUNDAY INTO NEXT WEEK.
WEDNESDAY NIGHT INTO THURSDAY NIGHT...
MAJORITY OF THE DETERMINISTIC FCST GUIDANCE EMPHASIZES A SECOND
DISTURBANCE TO ROTATE THRU THE BROAD H5 TROF AND INVIGORATE SFC LOW
PRES DEVELOPMENT OFF THE MID-ATLANTIC...LIFTING NEWD WITH THE MEAN
FLOW JUST OFFSHORE OF NEW ENGLAND...AS A WEAK SFC COLD FRNT SLIDES
SEWD THRU THE ERN GRT LKS INTO NEW ENGLAND BY FRI MORN. DIURNAL
ACTIVITY WEDNESDAY MAY LINGER INTO THE EVNG PD...BUT AM THINKING THE
MAJORITY OF THE FCST PD TO BE DRY SHOULD THE MID-ATLANTIC LOW REMAIN
OFFSHORE /CANT RULE OUT SOME SHOWERY ACTIVITY ALONG THE S-SE COAST-
LINES WITH SFC LOW PASSAGE/. YET OVERALL...WITH THE RGN SQUEEZED
BETWEEN TWO SFC DISTURBANCES...EXPECTING A DRY PD WITH SUBSEQUENT
DOWNWARD MOTION AND WEAK HIGH PRES AT THE SFC.
FRIDAY AND FRIDAY NIGHT...
THERE IS SOME HINT AT THE COLD FRNT BECOMING DIFFUSE AT IT STALLS UP
AGAINST THE STRONG WRN ATLANTIC RIDGE...GRADUALLY MIXING OUT. THE
31/0Z GFS HINTS AT SOME DIURNAL CONVECTIVE ACTIVITY...BUT IT ALONG
WITH THE 30/12Z ECMWF HIGHLIGHTS INCREASING S/SWLY FLOW THRU THE
LOW-MID LVLS USHERING VERY WARM AIR AND SUBSEQUENT CAPPING INVERSION
ACROSS NEW ENGLAND. THIS IS SEEN PER 31/0Z GFS MDL SOUNDINGS ALONG
WITH ELEVATED INSTABILITY AROUND 1000 J/KG. WHILE CONVERGENCE AT THE
SFC IS PLAUSIBLE /SEA-BREEZES INCLUDED/...STRONG SFC H7-H8 CAP
COUPLED WITH WEAK RIDGING UNDER A ZONAL FLOW REGIME BY 0Z SATURDAY
SUGGESTS THE PD TO REMAIN DRY.
SATURDAY INTO SATURDAY NIGHT...
LEANING MORESO TO THE 30/12Z ECMWF...WEAK DISTURBANCE THRU THE ZONAL
FLOW REGIME INVIGORATES SFC LOW PRES DEVELOPMENT THRU THE OH RVR VLY
INTO THE ERN GRT LKS /WHETHER THIS IS PARENT TO A SFC WARM FRNT AS
EMPHASIZED BY THE GFS IS UNCERTAIN/. THE COMBINATION OF ENHANCED
ASCENT COUPLED WITH A WEAK SFC COLD FRNT INTERACTING WITH A VERY HOT
AND HUMID ENVIRONMENT AS IT APPROACHES NEW ENGLAND DURING THE EVNG
THRU THE RGN BY SUNDAY MORNING SHOULD LEND TO THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS. ACTIVITY LOOKS TO REMAIN ELEVATED AS A CAP
REMAINS PROMINENT AROUND H8. PWATS ARE FCST AROUND 1.5-1.75...BUT THE
BETTER LIFT MAY REMAIN THRU THE ERN GRT LKS INTO NRN NEW ENGLAND
PARENT WITH THE SFC LOW.
SUNDAY INTO EARLY NEXT WEEK...
SUNDAY LOOKS TO REMAIN DRY WITH WEAK MID-UPR LVL RIDGING TO THE REAR
OF THE DEPARTING SYS /SOME SHOWERS MAY LINGER FOR THE MORNING PD/.
THE NEXT SYS IS EXPECTED MONDAY AS A COLD FRNT SLIDES ACROSS NEW
ENGLAND WITH RENEWED CHCS FOR SHOWERS AND THUNDERSTORMS. A DRY FCST
THEREAFTER WITH SUBSIDENCE TO THE REAR.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
MODERATE CONFIDENCE IN TAFS...PRIMARILY DUE TO EXTENT OF LOW CIGS
EARLY THIS MORNING. IT IS POSSIBLE MVFR CIGS DO NOT BECOME AS
WIDESPREAD AS FORECAST GIVEN HIGHER CLOUD SHIELD LIFTING N OVER
NEW ENGLAND. MORE CONFIDENT ON VFR CIGS LATER THIS MORNING BEFORE
CONDITIONS LOWER TO MVFR/IFR LATE THIS AFTERNOON AND TONIGHT.
QUICK IMPROVEMENT TO VFR WED BEFORE SCT TSTMS IMPACT MAINLY
WESTERN NEW ENGLAND WED AFTERNOON AND EVENING WITH LOCAL IFR. MAY
ALSO SEE IFR/LIFR AROUND NANTUCKET TOWARD EVENING.
KBOS TAF...MODERATE CONFIDENCE.
MVFR CIGS SHOULD REMAIN W AND S OF AIRPORT BUT COULD BRING BKN015
09Z-13Z. MORE CONFIDENT ON TRENDS THIS AFTERNOON AND TONIGHT.
KBDL TAF...MODERATE CONFIDENCE. CIGS MAY LOWER TO IFR /OVC008/
09Z-12Z.
OUTLOOK...THURSDAY THROUGH SATURDAY...
WEDNESDAY NIGHT INTO THURSDAY NIGHT...MODERATE CONFIDENCE.
SHRA/TSRA DISSIPATING INTO THE WED EVNG PD PSBLY HEAVY TO RESULT IN
TEMPO MVFR-IFR CONDITIONS. OTHERWISE...EXPECTING MID-LVL CIGS TO
LINGER PSBLY MVFR ALONG THE S/SE COASTLINE TERMINALS WITH A SLGT CHC
OF SHRA. PREVAILING SLY FLOW.
FRIDAY AND FRIDAY NIGHT...MODERATE CONFIDENCE.
PREVAILING VFR WITH SCT-BKN CU AROUND 6 KFT INTO THE EVNG WITH
OVERSPREADING MID-UPR LVL CLOUDS. PREVAILING SLY FLOW AROUND 10-15
KTS. LOW CONFIDENCE ON DIURNALLY DRIVEN SHRA/TSRA.
SATURDAY AND SATURDAY NIGHT...LOW CONFIDENCE.
FRONTAL BOUNDARY WILL SWEEP THRU THE TERMINALS BRINGING WITH IT THE
CHC OF SHRA/TSRA INTO THE EVNG PD. UNCERTAINTY PREVAILS AS TO
SPECIFICS.
&&
.MARINE...
MEDIUM CONFIDENCE TODAY THROUGH WED DUE TO UNCERTAINTY IN TRACK OF
SURFACE LOW LIFTING NE FROM MID ATLANTIC.
LATEST THINKING IS LOW WILL PASS SE OF NANTUCKET TONIGHT...WHICH
WILL FOCUS STRONGEST WINDS /S TO SW/ AND HIGHEST SEAS TO E OVER
OFFSHORE WATERS. HOWEVER SHOULD LOW TRACK CLOSER TO CAPE COD...IT
WOULD BRING STRONGER WINDS AND HIGHER SEAS THAN CURRENTLY EXPECTED.
DECIDED TO POST SMALL CRAFT ADVISORY FOR OUTER WATERS TONIGHT...
SINCE MARGINAL 25KT GUSTS AND 5FT SEAS ARE EXPECTED BASED UPON
THIS TRACK.
COULD ALSO SEE PERIOD OF STRONG N/NW WINDS BEHIND LOW WED MORNING
IF CLOSER TRACK VERIFIES...ESPECIALLY ALONG E MA COAST.
WEAKENING COLD FRONT APPROACHES WATERS WED WITH LIGHT S/SW FLOW.
OUTLOOK...THURSDAY THROUGH SATURDAY...
WEDNESDAY NIGHT INTO THURSDAY NIGHT...
WILL NEED TO WATCH CLOSELY AN AREA OF LOW PRES PROGRESSING NEWD
ACROSS THE WATERS. PRESENTLY FEEL BOTH WINDS AND SEAS WILL BE BELOW
SMALL CRAFT ADV THRESHOLDS...BUT SHOWERS AND THUNDERSTORMS PSBL IN
PROXIMITY TO THE LOW PRES RESULTING IN LIGHTNING AND VSBY IMPACTS
OVER THE WATERS.
FRIDAY AND FRIDAY NIGHT...
INCREASING SLY FLOW MAY DRIVE SEAS ACROSS THE S OUTER WATERS TO 5
FT. WILL KEEP THE FCST MAINLY DRY.
SATURDAY AND SATURDAY NIGHT...
SLY FLOW STILL PREVAILING AROUND 10-15 KTS LENDING TO PSBL SEAS UP
TO 5 FT OVER THE S OUTER WATERS. NOT THINKING GUSTS IN EXCESS OF 25
KTS. DISTURBED WX IS PSBL LATE ALONG A FRONTAL BOUNDARY WITH SHOWERS
AND THUNDERSTORMS OVER THE WATERS. WINDS SUBSEQUENTLY SHIFTING OUT
OF THE SW. WX SPECIFICS UNCERTAIN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY FOR ANZ250-254>256.
&&
SYNOPSIS...SIPPRELL/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...SIPPRELL
AVIATION...SIPPRELL/JWD
MARINE...SIPPRELL/JWDHazardous weather outlook, Jul 31, 3:15 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 315 AM EDT TUE JUL 31 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-010715- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 315 AM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-010715- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 315 AM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.